Skip to main content Accessibility help
×
Home

Tuza's Conjecture is Asymptotically Tight for Dense Graphs

  • JACOB D. BARON (a1) and JEFF KAHN (a1)

Abstract

An old conjecture of Z. Tuza says that for any graph G, the ratio of the minimum size, τ3(G), of a set of edges meeting all triangles to the maximum size, ν3(G), of an edge-disjoint triangle packing is at most 2. Here, disproving a conjecture of R. Yuster, we show that for any fixed, positive α there are arbitrarily large graphs G of positive density satisfying τ3(G) > (1 − o(1))|G|/2 and ν3(G) < (1 + α)|G|/4.

Copyright

References

Hide All
[1] Alon, N. (1994) Explicit Ramsey graphs and orthonormal labelings. Electron. J. Combin. www.combinatorics.org/ojs/index.php/eljc/article/view/v1i1r12
[2] Alon, N. and Spencer, J. H. (2008) The Probabilistic Method, third edition, Wiley-Interscience Series in Discrete Mathematics and Optimization, Wiley.
[3] Bollobás, B. (1998) Modern Graph Theory, Vol. 184 of Graduate Texts in Mathematics, Springer.
[4] Diestel, R. (2010) Graph Theory, fourth edition, Vol. 173 of Graduate Texts in Mathematics, Springer.
[5] Gerke, S. and Steger, A. (2005) The sparse regularity lemma and its applications. In Surveys in Combinatorics 2005, Vol. 327 of London Mathematical Society Lecture Note Series, Cambridge University Press, pp. 227258.
[6] Haxell, P. (1999) Packing and covering triangles in graphs. Discrete Math. 195 251254.
[7] Haxell, P. and Rödl, V. (2001) Integer and fractional packings in dense graphs. Combinatorica 21 1338.
[8] Janson, S., Łuczak, T. and Ruciński, A. (2000) Random Graphs, Wiley-Interscience Series in Discrete Mathematics and Optimization, Wiley.
[9] Kohayakawa, Y. (1997) Szemerédi's regularity lemma for sparse graphs. In Foundations of Computational Mathematics (Cucker, F. and Shub, M., eds), Springer, pp. 216230.
[10] Krivelevich, M. (1995) On a conjecture of Tuza about packing and covering of triangles. Discrete Math. 142 281286.
[11] Mantel, W. (1907) Problem 28. In Wiskundige Opgaven, Vol. 10, pp. 60–61.
[12] Szemerédi, E. (1978) Regular partitions of graphs. In Problèmes Combinatoires et Théorie des Graphes: Colloq. Internat. CNRS, Univ. Orsay, Orsay, 1976, Vol. 260 of Colloques Internationaux du Centre National de la Recherche Scientifique, CNRS, pp. 399401.
[13] Turán, P. (1941) On an extremal problem in graph theory. Matematikai és Fizikai Lapok 48 436452.
[14] Tuza, Z. (1981) Conjecture. In Finite and Infinite Sets (Hajnal, A., Lovász, L. and Sós, V. T., eds), North-Holland.
[15] Yuster, R. (2012) Dense graphs with a large triangle cover have a large triangle packing. Combin. Probab. Comput. 21 952962.

MSC classification

Related content

Powered by UNSILO

Tuza's Conjecture is Asymptotically Tight for Dense Graphs

  • JACOB D. BARON (a1) and JEFF KAHN (a1)

Metrics

Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.